MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE PRESSURE INFUSION (400PSIG) BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE PRESSURE INFUSION (400PSIG) BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC33257
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The event involved a 7" smallbore pressure infusion (400psig) bifuse ext set w/2 microclave® clear, 2 clamps, rotating luer.It was reported that when the clinician was attempting to disconnect the icu med y-tubing from a medline brand blood culture access device, the blood culture device snaped at the luer connection.This caused a hazardous needle stick for the clinician.The luer connection was so tight that even after the break, the parts remained stuck together.When discussed this event with the clinicians, it was noted that the y connecter is often very tight with multiple different types of tubing (icu med tubing), and they believe the contributing factor was how tight the y tubing connection is (though the luer lock connection on the blood culture access device shattering is obviously a concern as well).There was no harm to the patient but there was a delay in care as new consumables were sourced and the line clamped to continue the draw, but this did cause harm to the clinician, and both are of concern.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The device is available for evaluation - it has not been received.The investigation is pending.
 
Event or Problem Description
Additional information was received stating that the clinician wound was cleaned with soap and water and employee followed up with employee health for blood draw for needlestick battery and no further treatment needed beyond that.There was a patient involvement with no reported harm.
 
Additional Manufacturer Narrative
The reported complaint of a tight connection could not be confirmed.Without the return of the sample or a photo/video a comprehensive review cannot be performed, and a probable cause cannot be determined.Updated information in d9.Corrected information in a and b tabs.Additional contact information: (b)(6).

Brand Name
7" SMALLBORE PRESSURE INFUSION (400PSIG) BIFUSE EXT SET W/2 MICROCLAVE® CLEAR, 2
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24957259
Report Number9617594-2026-00395
Device Sequence Number10029842
Product Code FPA
UDI-Device Identifier00887709037557
UDI-Public(01)00887709037557(17)310201(10)14838789
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33257
Device Lot Number14838789
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD CULTURE ACCESS, MEDLINE
Patient SexUnknown